Antifungals

Antifungals Reactions 1680, p37 - 2 Dec 2017 Various toxicities: case report A woman in her 50s [exact age at reaction onset not stated] developed hives during treatment with itraconazole; photopsia, elevated AST and elevated ALT during treatment with voriconazole; and watery diarrhoea during treatment with isavuconazole [time to reaction onsets not stated; not all dosage, routes and outcomes stated]. The woman, who had a history of poorly controlled asthma due to allergic bronchopulmonary aspergillosis (ABPA), received antifungal therapy with itraconazole in December 2011. Subsequently, she developed hives, and the itraconazole therapy was discontinued. Thereafter, she received oral voriconazole 200mg twice daily, which was discontinued in March 2012 due to elevated ALT. In September 2014, due to exacerbation of ABPA and her worsened clinical status, she resumed voriconazole therapy, which resulted in marked clinical improvement. However, in March 2015, voriconazole was discontinued due to photopsia, elevated AST and elevated ALT. In May 2015, due to side effects with itraconazole and voriconazole, and poor ABPA management, she received oral pulse therapy with isavuconazole 200mg three times a day for 2 days followed by 200mg once a day. She was also taking various other concomitant medications. Over several weeks after the isavuconazole therapy, a significant improvement in her sputum production and wheezing was noted. In August 2015, due to marked improvement in exercise tolerance, she discontinued the use of isavuconazole after 10 weeks of the therapy. During the isavuconazole therapy, she experienced watery diarrhoea, which was considered to be isavuconazole- induced. The woman recovered from diarrhoea in several weeks after stopping isavuconazole. Her AST and ALT levels remained normal. The woman’s isavuconazole therapy was restarted in March 2016 at the same loading dose (200mg three times a day) due to ABPA exacerbation. As a result, marked symptomatic improvement was observed. In May 2016, isavuconazole was discontinued. Author comment: "Unique adverse reactions among patients receiving voriconazole include transient vision changes, visual hallucinations, and photosensitivity." "Itraconazole is associated with . . .rash". Given the patient’s poor tolerance of . . .voriconazole (photopsia and elevated AST and ALT), and itraconazole (hypersensitivity reaction), she was prescribed oral isavuconazole". "She generally tolerated isavuconazole well, with the exception of watery diarrhoea". Jacobs SE, et al. Successful treatment of allergic bronchopulmonary aspergillosis with isavuconazole: Case report and review of the literature. Open Forum Infectious Diseases 4: ofx040, No. 2, 01 Apr 2017. Available from: URL: http:// doi.org/10.1093/ofid/ofx040 - USA 803283953 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Antifungals

Reactions Weekly , Volume 1680 (1) – Dec 2, 2017
Free
1 page

Loading next page...
1 Page
 
/lp/springer_journal/antifungals-Kpx5BUhJzg
Publisher
Springer Journals
Copyright
Copyright © 2017 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-017-38968-3
Publisher site
See Article on Publisher Site

Abstract

Reactions 1680, p37 - 2 Dec 2017 Various toxicities: case report A woman in her 50s [exact age at reaction onset not stated] developed hives during treatment with itraconazole; photopsia, elevated AST and elevated ALT during treatment with voriconazole; and watery diarrhoea during treatment with isavuconazole [time to reaction onsets not stated; not all dosage, routes and outcomes stated]. The woman, who had a history of poorly controlled asthma due to allergic bronchopulmonary aspergillosis (ABPA), received antifungal therapy with itraconazole in December 2011. Subsequently, she developed hives, and the itraconazole therapy was discontinued. Thereafter, she received oral voriconazole 200mg twice daily, which was discontinued in March 2012 due to elevated ALT. In September 2014, due to exacerbation of ABPA and her worsened clinical status, she resumed voriconazole therapy, which resulted in marked clinical improvement. However, in March 2015, voriconazole was discontinued due to photopsia, elevated AST and elevated ALT. In May 2015, due to side effects with itraconazole and voriconazole, and poor ABPA management, she received oral pulse therapy with isavuconazole 200mg three times a day for 2 days followed by 200mg once a day. She was also taking various other concomitant medications. Over several weeks after the isavuconazole therapy, a significant improvement in her sputum production and wheezing was noted. In August 2015, due to marked improvement in exercise tolerance, she discontinued the use of isavuconazole after 10 weeks of the therapy. During the isavuconazole therapy, she experienced watery diarrhoea, which was considered to be isavuconazole- induced. The woman recovered from diarrhoea in several weeks after stopping isavuconazole. Her AST and ALT levels remained normal. The woman’s isavuconazole therapy was restarted in March 2016 at the same loading dose (200mg three times a day) due to ABPA exacerbation. As a result, marked symptomatic improvement was observed. In May 2016, isavuconazole was discontinued. Author comment: "Unique adverse reactions among patients receiving voriconazole include transient vision changes, visual hallucinations, and photosensitivity." "Itraconazole is associated with . . .rash". Given the patient’s poor tolerance of . . .voriconazole (photopsia and elevated AST and ALT), and itraconazole (hypersensitivity reaction), she was prescribed oral isavuconazole". "She generally tolerated isavuconazole well, with the exception of watery diarrhoea". Jacobs SE, et al. Successful treatment of allergic bronchopulmonary aspergillosis with isavuconazole: Case report and review of the literature. Open Forum Infectious Diseases 4: ofx040, No. 2, 01 Apr 2017. Available from: URL: http:// doi.org/10.1093/ofid/ofx040 - USA 803283953 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680

Journal

Reactions WeeklySpringer Journals

Published: Dec 2, 2017

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off